Thunderstorm Wind, McCracken
- When
- May 8, 12:06 PM CST
- Where
- McCracken County, Paducah
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.083, -88.633
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 8, 12:30 AM CST, 11 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 130 AM CDT THU MAY 8 2003 LATEST SURFACE ANALYSIS PLACES FRONTAL BOUNDARY ALONG ERN CORRIDOR PAH FA. THIS BOUNDARY WL REMAIN NEARLY STATIONARY IN THE INTERIM...UNTIL MUCH ADVERTISED PLAINS SHORT WAVE INITIATES ITS RETURN NWARD AS A WARM FRONT. THIS WL HELP DESTABILIZE PAH FA SUFFICIENTLY TO SUPPORT ANOTHER ROUND OF SCT TSRA...AND PER SWODY1...SLGT RISK OF SVR TODAY. AND WHILE OVERNIGHT CONVECTION MAY REACH DOORSTEP OF PAH FA EARLY TODAY...BELIEVE BETTER CHANCE OF SVR WL BE IN SOUPED UP/DESTABILIZED PM/EVENING HOURS. STILL BEST ATMOSPHERICS WL BE TO OUR WEST...CLOSER TO VCNTY OF LOW AND EJECTING WAVE. THE CHANCE FOR WARM SECTOR SHRA/TSRA WL CONTINUE BASICALLY THROUGH SAT...WITH SOME TWEAKS HERE AND THERE FOR LOW CHC VERSUS SLGT CHC AREAS...BASED ON LATEST MODEL SUGGESTIONS. SFC COLD FRONT PUSHES THRU SAT NIGHT AND SHOULD END PCPN BY EARLY SUN...WITH ALSO PERHAPS A LTL HIGHER POP ALONG THE FRONT ITSELF. WL AWAIT NEW GUIDANCE BUT ANTICIPATE A LTL COOLER/DRIER WX BEHIND FROPA TO START NEXT WEEK...BEFORE RETURNING TO A STORMY PATTERN WED. .PAH...NONE. DH
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THIS MORNING AS A STORM SYSTEM LIFTS OUT OF THE SOUTHERN PLAINS. AS A RESULT...A NEARLY STATIONARY FRONT WILL RETURN TO THE NORTH AS A WARM FRONT. THEN AS THE ATMOSPHERE DESTABILIZES THIS AFTERNOON IN THE WARM SECTOR OF THE FRONT...EXPECT ANOTHER CHANCE OF THUNDERSTORMS THAT WILL CONTINUE THROUGH THE EVENING AND EARLY NIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY NIGHT...WHEN A COLD FRONT WILL MOVE ACROSS THE REGION. THE BEST CHANCE OF STORMS...INCLUDING STRONG ONES...WILL BE WITH THE FRONT SATURDAY NIGHT. AFTER A COUPLE OF DAYS OF DRIER WEATHER TO START THE WORKWEEK...A STORMIER PATTERN IS FORECAST TO SET UP AGAIN BY WEDNESDAY...WHEN A CHANCE OF SHOWERS AND THUNDERSTORMS IS REINTRODUCED TO THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...ESPECIALLY THIS AFTERNOON OR EVENING.
KYZ001>013-016-017-021-022-MOZ100-107>112-114-081645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1038 AM CDT THU MAY 8 2003 ...TORNADO WATCH FOR PARTS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY UNTIL 400 PM... AT 1030 AM...ISOLATED THUNDERSTORMS CONTINUED TO DEVELOP ACROSS SOUTHEAST MISSOURI FROM JUST WEST OF POPLAR BLUFF MISSOURI... SOUTHWARD INTO THE MISSOURI BOOTHEEL. THESE THUNDERSTORMS WERE DEVELOPING ON THE LEADING EDGE OF A WARM FRONT MOVING NORTHWARD INTO SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THE STORMS WERE MOVING NORTHEAST AT 45 MPH. PERSONS IN SOUTHEAST MISSOURI AND WESTERN KENTUCKY...ESPECIALLY SOUTH OF A LINE FROM VAN BUREN MISSOURI...ONWARD TO PADUCAH AND MADISONVILLE KENTUCKY...SHOULD BE CAUTIOUS AS THUNDERSTORMS APPROACH YOUR AREA. AS THESE STORMS CONTINUE TO DEVELOP...THEY COULD BECOME SEVERE RATHER QUICKLY...WITH THE POTENTIAL FOR TORNADIC DEVELOPMENT. IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK SAFE SHELTER INDOORS. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1113 AM CDT THU MAY 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 AM 1W POPLAR BLUFF MO 1.75 INCH HAIL
05/08/03 BUTLER REPORTED BY BUTLER COUNTY
EMA...THE HAIL FELL AT
GREEN FORREST AT HWY 67
AND PP HWY.ILZ075>078-080>094-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-086- 087-081815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1239 PM CDT THU MAY 8 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 302 FOR THE REMAINDER OF SOUTHEAST MISSOURI...ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA UNTIL 6 PM CDT... AT 1234 PM...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN ILLINOIS...NORTH OF PERRY COUNTY ILLINOIS. THESE PARTICULAR STORMS WILL MOVE NEAR INTERSTATES 64 AND 57 IN MOUNT VERNON BETWEEN 1245 PM AND 1 PM. THESE STORMS WERE MOVING NORTHEAST AROUND 35 MPH. THESE STORMS SHOULD EXPAND SOUTH AND SOUTHEAST THROUGH THE AFTERNOON. THESE STORMS HAVE THE POTENTIAL OF PRODUCING DAMAGING HAIL. PERSONS IN SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA SHOULD REMAIN CAUTIOUS AS THUNDERSTORMS APPROACH YOUR AREA. AS THESE STORMS CONTINUE TO DEVELOP...THEY COULD BECOME SEVERE RATHER QUICKLY...WITH THE PRIMARY HAZARD BEING LARGE HAIL. IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK SAFE SHELTER INDOORS. SMITH
ILZ075>078-080>094-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-086- 087-081815- SPECIAL WEATHER STATEMENT...CORRECTED FOR WATCH EXPIRATION TIME NATIONAL WEATHER SERVICE PADUCAH KY 1246 PM CDT THU MAY 8 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 302 FOR THE REMAINDER OF SOUTHEAST MISSOURI...ALL OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA UNTIL 4 PM CDT... AT 1234 PM...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS SOUTHERN ILLINOIS...NORTH OF PERRY COUNTY ILLINOIS. THESE PARTICULAR STORMS WILL MOVE NEAR INTERSTATES 64 AND 57 IN MOUNT VERNON BETWEEN 1245 PM AND 1 PM. THESE STORMS WERE MOVING NORTHEAST AROUND 35 MPH. THESE STORMS SHOULD EXPAND SOUTH AND SOUTHEAST THROUGH THE AFTERNOON. THESE STORMS HAVE THE POTENTIAL OF PRODUCING DAMAGING HAIL. PERSONS IN SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA SHOULD REMAIN CAUTIOUS AS THUNDERSTORMS APPROACH YOUR AREA. AS THESE STORMS CONTINUE TO DEVELOP...THEY COULD BECOME SEVERE RATHER QUICKLY...WITH THE PRIMARY HAZARD BEING LARGE HAIL. IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK SAFE SHELTER INDOORS. SMITH
The Paducah radar (KPAH), 12 km away, was scanning. The volume nearest the first event began at 18:05 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352918.